It is currently Sat Aug 19, 2017 7:32 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: Scared
PostPosted: Wed Aug 10, 2011 11:31 pm 
I am down to .5 mg suboxone for the next 2 more days, then off..... I was on oxycontin 50mg a day and started a medical home detox 17 days ago. I have been on narcotic rotation for pain control since 2005. I am tired of the interdose withdrawal and tolerance, so began this program July 26. I went from 8mg to the present .5, tapering every 4th day.

I am medically supervised and have only 2 doses of .5mg left. I really don't want to fail at this. That being said, I guess I am asking for some emotional support in this process. I awoke this morning at 4am with anxiety, sweats, shaking, leg and neck spasms. I took .5 of clonidine a couple of tylenol and eventually took the suboxone .5, several hours earlier than I normally take it. I have had these symptoms off and on, all day. I saw the doctor today and he says to use the clonidine .1mg every 6 hours if I need and I have valium that I can use. He seems to think that this will still be easier than just coming off the oxycontin straight.

My question is, are these withdrawal symptoms? I thought I wouldn't experience this until several days off of the suboxone. I was going to try and skip a day, but now I am afraid. Will these symptoms get horrific when I am completely off and after several days? Do I try and save the valium to bury myself in it, when it gets really bad? I am completely motivated to stop the suboxone but I am confused about the symptoms that I am already having.

Appreciate any advice!


Top
  
 
 Post subject:
PostPosted: Thu Aug 11, 2011 12:00 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
Hi, I have only been on sub for 2 months and have not tapered yet. There are many people on this forum who have successfuly tapered and I am sure one will answer your post. From the research I have done and reading people's experiences on here you tapered very quickly. Also .5 of sub is actually still quite a big amount. Many people taper down to .25 or even as low as .125. Everybody's withdrawls seem to be different. Some people have jumped higher than you and had a pretty easy time, while others have gone lower than you and had a harder time. One thing is for sure any withdrawl symptoms you may experience will be much less than if you were jumping off of oxy. If you have the option to go back to a dose that you felt more comfortable at and stabilize there for a bit before going down again it would be much better. You should not drop doses until you feel comfortable for a few days at least. If this is not an option and it were me I would just stop now. If you are already in withdrawls and only have 2 days left it is not enough time to stabilize and in my opinion just prolonging the inevitable. Remember which ever you decide that the withdrawl will pass and use your comfort meds. I really wish you the best and hope you get out of this as painless as possible. Like I said in the beginning these are just my opinions from researching, I am sure someone with real experience will be along soon.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 11, 2011 12:10 am 
Offline
3 Months or More
3 Months or More
User avatar

Joined: Sun Jul 10, 2011 3:35 am
Posts: 91
Robin , sorry I just saw this and I had posted a question to you on my journal page. I'm such a newbie to be answering this... but I think it was a post by laddertipper where she talked about in her journal that when she made some rather quick dose drops it all kind of caught up with her at some point. I think of it like a big car pile up in an accident- ya know.. the guy in front doesn't know how many cars have hit him until he looks in the rearview mirror! It's just a hunch.. I wonder if it's a combination of the oxy coming out of your system and the drop in suboxone. Again, I'm just on my dose for a month now... but it wasn't until about a week ago that I started to feel crappy on the 3mg- and I had dropped real fast from 6 to 4 to 3. That, plus the washout from the Methadone and I think my receptors are still rebelling. So, I know the experts here will chime in.. but just sharing what I've found on the site so far. Do you have the option with this doctor to slow it down if you should choose to ? Does he only do rapid tapers?
Anita

_________________
Live like you mean it !


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Aug 11, 2011 1:25 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
Hi Robin (love that avatar of yours!!),

Listen, it's perfectly normal to be scared, it's perfectly normal to be nervous, it is 100% perfectly normal to fear the unknown. EVERYONE I have ever known who was facing some kind of wd had been scared leading up to it.

You asked for some emotional support, I understand ya......I really do, so here's a (((((BIG HUG))))) for ya.

OK, anxiety, sweats and shaking can certainly be wd symptoms, in my opinion, that's what you were experiencing. I'm not sure about the neck spasm though?

Now, Acute OxyContin wd would last 4 or 5 days and it is HELL, the WORST wd I have EVER experienced in my life. You have been on Suboxone for 17 days, so you have got past the Acute portion of the OxyContin wd and that's a very, very good thing. What you're gonna have left to deal with though is PAWS (Post Acute Withdrawal Syndrome), PAWS are usually a more mild version of Acute wd, but they can still suck, but you'll make it through Robin. You have to dig deep, you have to want this and most importantly you have to remember that when you start to feel really crappy that it will get better....it may take a few days, but it'll get better. It'll happen slower than you want it to, but you will get better.

BTW, the Clonidine will help, it's a great med for opiate detox, but it will not erase all of your symptoms. Valium is a great med for opiate detox, you just have to be extremely careful with it, it's highly addictive if you use it for too long. Taking the Clonidine now is perfectly fine, but I would hold off on the Valium until you absolutely think it's necessary to take it.

Last thing, I abused opiates for over a decade and I am totally opiate free now. I know what you're going through right now, I know what you're gonna go through.......it may get pretty difficult, but you can do it........you know why I know you can do it??? Because if a total wuss like me can do it then you can certainly do it!!

Hang in there Robin!!

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Aug 11, 2011 3:34 pm 
Thanks for the response Breezy, Anita and Romeo. It all make sense at times when I think of the doses and the receptors not being at the "ceiling" level any longer at .5 mg. I am going to taper every three days still and get down to .125 before I jump as I have 2mg tab left to divide. I will probably smash it to smithereens but going to try.

When are your symptoms the worst? Mine are at 4am, that is when every thing goes to hell. Some symptoms off and on all day and then I feel pretty good after dark. I don't get that?

Romeo my doc echoed what you said about the clonidine.....he said to use the full .1mg every 6 hours for the next couple of days and yes I will only use the valium if it gets BAAAaaaaadddd.

Thanks and XO, robin


Top
  
 
 Post subject:
PostPosted: Thu Aug 11, 2011 3:42 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
My symptoms peaked during the night. During the day, my wife and daughter were with me, but at night, I was on my own and that was by far my hardest part of each day. Knowing that most everyone else in the world was asleep while I sat there awake, feeling like crap.....it sucked!! I hate to sound like a broken record, but it got better Robin. The knowledge that things would get better is the only thing that kept me going some nights.

Take care.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group